Discussions that mention plendil

High & Low Blood Pressure board


Hi gloria,

Sorry to hear that you feel tired when taking the BB. They're known to cause this unfortunate side effect when they lower the heart rate too much and your body doesn't get enough oxygen that it requires to function properly!

Anyhow, if I am not mistaken, diltiazem also has a heart rate lowering effect. I guess the reason why your doctor switched you to this medication is because in addition to your slightly high BP, your heart rate is also elevated. So, one medication takes care of two conditions!

Based on my experience, calcium channel blockers have some side effects but this varies from individual to individual. I tried beta blockers (lowered my heart rate too much, BP not well regulated), Norvasc - calcium channel blocker (some palpitations) and Plendil - calcium channel blocker (regular palpitations) and both didn't manage my BP enough, so my cardiologist put me on Diovan and I've not had any side effects since!

Why not start the new med, and if you do have any untoward side effects, just let your doctor know, and he/she can try other drugs? I think that controlling your BP and heart rate is quite important compared to the potential side effects you may have with the drugs (and you don't know whether you're going to have them yet!).

Some side effects of medications do disappear with time based on what I've gathered.